MAUDE Adverse Event Report: COOPERSURGICAL, INC. MYSTIC II,MUSHROOM CUP

COOPERSURGICAL, INC. MYSTIC II,MUSHROOM CUP
Model Number 10057
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coopersurgical inc.Is currently investigating the reported complaint condition.Once the investigation is completed a follow-up report will be filed.(b)(4).
 
Event or Problem Description
"cup did not release when physician applied release lever , a manual removal of cup from head was done, baby was in op position." (b)(4).
 
Additional Manufacturer Narrative
Investigation initiated manufacturer's investigation review dhr inspect returned samples analysis and findings there were two mystic ii vad devices returned, one was confirmed as having the vacuum release lever missing and verified that it was broken off from the rest of the device.One side or part of the release lever was returned with the affected device and was confirmed to match the rest of the lever still intact inside the vad device.See attached photos for visual confirmation and reference.The definitive root cause is indeterminable as each device is visually verified and functionally vacuum tested before being packaged and identified as having been accepted.This event along with the returned samples were shared with the manufacturing engineer.As a result, the press was evaluated as a potential contributor that may have compromised the strength of the release lever due to possible misalignment when assembling the two body halves together.A recent like and kind reported event that was noted during normal in-process evaluation resulted in the 100% re-verification of the entire work order.The results of the engineering evaluation of that reported in-process event was as follow: "the mystic ii release lever was found to be damaged and upon further evaluation by the team there were compression damage marks to the left side release lever.The left side points vertically in the vad press.Furthermore, the team found that the proximity switch to initiate the press had a loose setscrew.This caused the bottom press plate be out of position relative to the top press plate.This misalignment caused the top press plate to press on the release lever causing plastic deformation.The proximity switch was correctly positioned, and setscrew tightened.The method sheet has been updated to include instructions for verifying the sensor and for manual check of the release valve.Subsequently, the operators were instructed and trained to check the sensor's location and setscrew before each work order.Additionally, the top press plate cutout for the release lever has been enlarged by 0.125" in the direction of the misalignment.This gives the vertically pointed level more room if the bottom plate is misaligned." the reported event is considered to have been an isolated incident.The process will continue to be monitored for any possible trending.The product two-year complaint history was reviewed and was noted that this is the only reported related to the vacuum release lever.A review of the lot ohr did not reveal any abnormalities during the assembly process.There is no immediate corrective action in relation to the reported event as this is considered an isolated reported event.However, as part of continued process monitoring, and the result of a normal production in-process reported event, an engineering evaluation was performed, and results were outlined in the analysis field.Per bsr-qar-026, this complaint will be monitored for trending in that no injury was reported to end user or patient.Correction and/or corrective action there is no immediate corrective action in relation to the reported event as this is considered an isolated reported event.However, as part of continued process monitoring, and the result of a normal production in-process reported event, an engineering evaluation was performed, and results were outlined in the analysis field.Was the complaint confirmed? yes.
 
Event or Problem Description
Cup did not release when physician applied release lever, a manual removal of cup from head was done, baby was in op position.Mystic ii mushroom cup 10057 e-(b)(4).

Brand Name
MYSTIC II,MUSHROOM CUP
Common Device Name
MYSTIC II,MUSHROOM CUP
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key7964864
Report Number1216677-2018-00055
Device Sequence Number1488390
Product Code HDB
UDI-Device Identifier00888937003109
UDI-Public888937003109
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K011532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Model Number10057
Device Catalogue Number10057
Device Lot Number242655
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown